Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 25, NWS Key West, FL

April 3, 2016

NWS Key West, FL issued this small craft advisory at Apr 3, 2016, 4:32 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2016, 4:32 AM EDT (08:32 UTC)
Expired
Apr 3, 2016, 2:28 PM EDT
In force
10 hr
Issued by
NWS Key West, FL

The text

As transmitted.

509 
WHUS72 KKEY 030832
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
432 AM EDT SUN APR 3 2016


GMZ033-034-031500-
/O.NEW.KKEY.SC.Y.0025.160403T0832Z-160403T1500Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
432 AM EDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT THROUGH AT LEAST THIS MORNING.

* WINDS...NORTH TO NORTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL THIS
  MORNING ON THE AFFECTED WATERS. 

* WAVES/SEAS...SEAS WILL BUILD TO 7 FEET IN THE EXTREME SOUTHEASTERN
  GULF OF MEXICO...INCLUDING THE DRY TORTUGAS AND REBECCA SHOAL
  CHANNEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CLR
2 follow-up statements
344 
WHUS72 KKEY 031359
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
959 AM EDT SUN APR 3 2016

GMZ035-044-054-055-074-075-032100-
/O.EXB.KKEY.SC.Y.0025.000000T0000Z-160403T2100Z/
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
959 AM EDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS EXPANDED A SMALL CRAFT
ADVISORY TO INCLUDE THE WESTERN FLORIDA STRAITS AND HAWK CHANNEL FROM
THE WEST END OF SEVEN MILE BRIDGE AND ALL KEYS AREA WATERS TO THE
WEST THIS AFTERNOON.

* WINDS...NORTH TO NORTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL 
  THIS MORNING ON THE AFFECTED WATERS. 

* WAVES/SEAS...SEAS WILL BUILD TO 7 FEET IN THE EXTREME 
  SOUTHEASTERN GULF OF MEXICO...INCLUDING THE DRY TORTUGAS AND 
  REBECCA SHOAL CHANNEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ033-034-032100-
/O.EXT.KKEY.SC.Y.0025.000000T0000Z-160403T2100Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
959 AM EDT SUN APR 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT THIS AFTERNOON...

* WINDS...NORTH TO NORTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL 
  THIS MORNING ON THE AFFECTED WATERS. 

* WAVES/SEAS...SEAS WILL BUILD TO 7 FEET IN THE EXTREME 
  SOUTHEASTERN GULF OF MEXICO...INCLUDING THE DRY TORTUGAS AND 
  REBECCA SHOAL CHANNEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BWC
201 
WHUS72 KKEY 031828
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
228 PM EDT SUN APR 3 2016

GMZ033>035-044-054-055-074-075-031930-
/O.CAN.KKEY.SC.Y.0025.000000T0000Z-160403T2100Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
228 PM EDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SINCE WINDS HAVE RELAXED TO BETWEEN 15 AND 20 KNOTS AND SEAS HAVE
SUBSIDED TO 6 FEET OR LESS...THE SMALL CRAFT ADVISORY FOR THE FLORIDA
STRAITS AND THE SOUTHWESTERN GULF OF MEXICO HAS BEEN CANCELED.

$$

BWC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 9:12 PM EDT, 7 hours 20 minutes earlier.

Area forecast discussion, Apr 2, 9:12 PM EDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
912 PM EDT SAT APR 2 2016

.DISCUSSION...
.CURRENTLY...
KBYX DETECTS ISOLATED SHOWERS OVER THE COASTAL WATERS OF THE OFFSHORE
GULF OF MEXICO...AS WELL AS OVER THE WESTERN PORTION OF THE FLORIDA
STRAITS. ELSEWHERE...KBYX DETECTS NO PRECIPITATION ECHOES IN THE
REMAINDER OF THE FORECAST AREA. SKIES OVER THE ISLAND CHAIN ARE
PARTLY CLOUDY. WINDS OVER LAND ARE SOUTH NEAR 5 MPH. C-MAN WINDS...ON
AVERAGE...ARE SOUTHEAST TO SOUTH AT 5 TO 10 KNOTS. TEMPERATURES ARE
NEAR 80 DEGREES.

.SHORT TERM (OVERNIGHT)...
A COLD FRONT OVER THE EASTERN GULF OF MEXICO WILL PASS ACROSS THE
FLORIDA KEYS LATE TONIGHT INTO EARLY SUNDAY MORNING. THE 00Z KKEY
SOUNDING IS MODERATELY UNSTABLE AND QUITE MOIST FOR THIS TIME OF
YEAR...WITH A PRECIPITABLE WATER (PWAT) VALUE JUST ABOVE ONE AND ONE
HALF OF AN INCH. ATMOSPHERIC MOISTURE WILL INCREASE OVERNIGHT. BY
SUNRISE SUNDAY...PWAT VALUES WILL BE JUST BELOW TWO INCHES...WHICH IS
EXTREMELY MOIST FOR THE BEGINNING OF APRIL. RAIN CHANCES OVERNIGHT
WILL BE KEPT ABOVE ALL NUMERICAL MODEL OUTPUT STATISTICS DUE TO THE
APPROACH OF THE AFOREMENTIONED COLD FRONT.

&&

.MARINE...
SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON THE COASTAL WATERS OF
THE OFFSHORE GULF OF MEXICO OVERNIGHT DUE TO SUSTAINED SURFACE WINDS
SHIFTING TO NORTHWEST AND INCREASING TO 15 TO 20 KNOTS. A SMALL CRAFT
ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE OFFSHORE GULF
OF MEXICO SUNDAY. NO ADVISORIES EXPECTED SUNDAY NIGHT THROUGH AT
LEAST THURSDAY NIGHT.

&&

.AVIATION...
VFR CONDITIONS UNTIL 06Z...THEN A COLD FRONT APPROACHES BOTH KEY WEST
AND MARATHON TERMINALS...MOVING ACROSS BY 12Z. MVFR CEILINGS...WITH
POSSIBLE SHORT DURATION IFR CEILINGS...POSSIBLE IN SCATTERED SHOWERS
AND ISOLD TSRA EXPECTED THROUGH ABOUT 12-14Z. INTERMITTENT MVFR CIGS
POSSIBLE BETWEEN 15Z AND 18Z...THEN VFR. LIGHT AND VARIABLE SURFACE
WINDS WILL BECOME 290-320 DEGREES AT OR ABOUT 10 KNOTS AFTER
06Z...THEN 350 DEGREES AND INCREASE TO 12-14 KNOTS AFTER 12Z...AND
030 DEGREES BY 15Z AT OR ABOUT 15 KNOTS GUSTING TO 20 KNOTS.

&&

.CLIMATE...
ON THIS DATE IN FLORIDA KEYS WEATHER HISTORY...IN 1987...THE LOW
TEMPERATURE IN KEY WEST WAS 48 DEGREES. THIS SET THE DAILY RECORD FOR
MINIMUM TEMPERATURE MEASURED IN KEY WEST ON APRIL 2ND. IN
ADDITION...THIS IS THE MINIMUM TEMPERATURE EVER OBSERVED IN KEY WEST
DURING THE MONTH OF APRIL...AS WELL AS THE LATEST DATE OF THE SPRING
SEASON ON WHICH THE TEMPERATURE DROPPED BELOW 50 DEGREES IN KEY WEST.
TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.

&&

PUBLIC/MARINE.........BS
AVIATION/NOWCASTS.....FUTTERMAN
DATA COLLECTION.......VICKERY

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Apr 2, 7:36 PM EDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
736 PM EDT SAT APR 2 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-031000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
736 PM EDT SAT APR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS MAY IMPACT THE FLORIDA KEYS...AS WELL AS
NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN AFTER
MIDNIGHT TONIGHT. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO
SURFACE LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE
OFFSHORE GULF OF MEXICO SUNDAY.

ISOLATED THUNDERSTORMS MAY IMPACT THE FLORIDA KEYS...AS WELL AS
NEARSHORE AND OFFSHORE WATERS ADJACENT TO THE ISLAND CHAIN SUNDAY
MORNING. ISOLATED THUNDERSTORMS MAY IMPACT THE COASTAL WATERS OF THE
FLORIDA STRAITS SUNDAY AFTERNOON. THE PRIMARY THUNDERSTORM HAZARD
WILL BE CLOUD TO SURFACE LIGHTNING STRIKES.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SUNDAY NIGHT
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BS

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.